Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jan 31, 2008, 11:26 PM CST for Geneva County, Alabama. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2008, 11:26 PM CST (05:26 UTC)
- Expired
- Jan 31, 2008, 11:45 PM CST
- In force
- 19 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Geneva County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 31, 4:34 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTAE 010526 TORTAE ALC061-010545- /O.NEW.KTAE.TO.W.0006.080201T0526Z-080201T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1126 PM CST THU JAN 31 2008 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL GENEVA COUNTY IN SOUTHEAST ALABAMA... THIS INCLUDES THE CITY OF GENEVA... * UNTIL 1145 PM CST * AT 1123 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 8 MILES WEST OF GENEVA...MOVING EAST AT 30 MPH. * THE TORNADO WILL BE NEAR... GENEVA BY 1135 PM CST... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3121 8577 3102 8577 3100 8605 3115 8602 TIME...MOT...LOC 0526Z 253DEG 27KT 3108 8598 $$ 8-JAMSKI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jan 31, 7:45 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Jan 31, 7:45 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 PM EST THU JAN 31 2008
...SEVERE WEATHER POSSIBLE TONIGHT...
.DISCUSSION...
THE 00 UTC REGIONAL SURFACE ANALYSIS SHOWED A 1007 MB LOW NEAR
MEMPHIS TN...WITH A TRAILING OCCLUDED/COLD FRONT THROUGH NEW
ORLEANS LA AND INTO THE SOUTHWEST GULF. AN IMPRESSIVE QUASI-LINEAR
MCS ACCOMPANIED THIS FRONTAL SYSTEM...WITH AN IMPRESSIVE BOW ECHO
PATTERN APPROACHING OUR SOUTHEAST ALABAMA COUNTIES. A WAVY QUASI-
STATIONARY FRONT WAS DRAPED EASTWARD ALONG THE FL-AL AND FL-GA
BORDER...SEPARATING CONTINENTAL POLAR AIR FROM MILD MARITIME AIR.
PERHAPS THE MORE IMPORTANT FRONT IS A SECONDARY WARM FRONT
EXTENDING FROM MOBILE AL TO JUST OFFSHORE APALACHICOLA FL. THIS
FRONT SEPARATES MILD AIR TO THE NORTH FROM CAPE-RICH TROPICAL
MARITIME AIR OVER THE GULF. IT IS NEAR THIS FRONT THAT STANDS THE
BEST CHANCE FOR GETTING TORNADOES. THE LATEST NUMERICAL GUIDANCE
INDICATES THIS WARM FRONT WILL BULGE NORTHWARD NEAR THE FL
PANHANDLE BETWEEN 06 UTC AND 09 UTC...BRIEFLY ALLOWING A SLIVER
OF THE WARM SECTOR INTO THE FL PANHANDLE AND SOUTHEAST AL. IF THIS
HAPPENS THERE WILL BE A NARROW WINDOW FOR A FEW TORNADIC
SUPERCELLS TO FORM AS THE 0-6KM AND 0-1KM WIND SHEAR VECTORS ARE
VERY IMPRESSIVE (60 KT AND 30-40 KT RESPECTIVELY). OTHERWISE...WE
THINK THE MAIN THREAT FOR SEVERE WEATHER WILL BE DAMAGING WINDS
AND HAIL. WE ALSO THINK THE THREAT WILL DIMINISH EAST OF THE
APALACHICOLA RIVER.
&&
.AVIATION...
STRONG COLD FRONT WILL CROSS THE FORECAST AREA THROUGH FRIDAY
MORNING. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CROSS
FROM WEST TO EAST OVERNIGHT AHEAD OF THIS FRONT. THUNDERSTORMS
WILL EFFECT KPFN TO KDHN DURING THE LATE EVENING HOURS AND THEN
CONTINUE EASTWARD TOWARD KABY AND KTLH AFTER MIDNIGHT. SHOWERS AND
STORMS WILL ARRIVE AT KVLD LAST AND MAY NOT POSE A SERIOUS IMPACT
UNTIL VERY LATE TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL...ESPECIALLY FROM KPFN TO KDHN AND
KABY. PREDOMINANT MVFR CIG ARE EXPECTED UNTIL THE FRONTAL PASSAGE
WITH PERIODS OF IFR OR EVEN LIFR CIGS/VIS ASSOCIATED WITH ANY
THUNDERSTORMS. CIGS WILL LIFT FROM WEST TO EAST VERY LATE TONIGHT
AND INTO THE MIDDLE MORNING HOURS BEHIND THE FRONT WITH VFR
CONDITIONS EXPECTED FOR ALL BY LATE MORNING. VFR CONDITIONS WITH
MOSTLY CLEAR TO CLEAR SKIES THEN ANTICIPATED FOR FRIDAY AFTERNOON
AND EVENING.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR THE FOLLOWING
ZONES: WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20
TO 60 NM.
&&
AVIATION...MROCZKA
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Jan 31, 1:49 PM CST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 249 PM EST THU JAN 31 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-012000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 249 PM EST THU JAN 31 2008 /149 PM CST THU JAN 31 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE WEATHER POSSIBLE TONIGHT... ...SMALL CRAFT ADVISORY THROUGH FRIDAY... ...HIGH RISK OF RIP CURRENTS THROUGH FRIDAY MORNING... A WARM FRONT WILL MOVE SLOWLY NORTH ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT...AS A STRONG COLD FRONT APPROACHES FROM THE WEST. SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...BUT WILL BECOME NUMEROUS TONIGHT AND EARLY FRIDAY MORNING. CONDITIONS APPEAR FAVORABLE FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE TONIGHT...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. A FEW TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY IF THE WARM FRONT MOVES INLAND FAR ENOUGH TO BRING IN WARM MOIST AIR FROM THE GULF. THE STORMS WILL BE ENDING FROM WEST TO EAST FRIDAY MORNING AS THE COLD FRONT SWEEPS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED WHEN A WATCH OR WARNING IS ISSUED. FOURNIER
In the hours before
Special weather statement, Jan 31, 6:37 PM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 737 PM EST THU JAN 31 2008 ALZ065>069-010400- COFFEE-DALE-HENRY-GENEVA-HOUSTON- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH 637 PM CST THU JAN 31 2008 ...TORNADO WATCH NUMBER 31 IN EFFECT UNTIL 1100 PM CST... A STRONG COLD FRONT WILL CROSS THE AREA AFTER MIDNIGHT TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS ASSOCIATED WITH THIS FRONT IS EXPECTED TO AFFECT SOUTHEAST ALABAMA AFTER 800 PM CST. THIS LINE OF STORMS HAS HAD A HISTORY OF DAMAGING WINDS AND LARGE HAIL OVER SOUTHERN PORTIONS OF MISSISSIPPI AND SOUTHWEST ALABAMA THIS EVENING. SIMILAR CONDITIONS ARE POSSIBLE AS THE LINE OF THUNDERSTORMS CROSSES SOUTHEAST ALABAMA THROUGH AROUND 1100 PM CST. CONDITIONS ALSO APPEAR FAVORABLE FOR A FEW ISOLATED TORNADOES. PERSONS IN SOUTHEAST ALABAMA SHOULD CONTINUE TO MONITOR NOAA ALL HAZARD WEATHER RADIO OR THEIR FAVORITE MEDIA OUTLET FOR FURTHER UPDATES ON THIS POTENTIALLY DANGEROUS SITUATION AND BE PREPARED TO TAKE ACTION IF THREATENING WEATHER APPROACHES. 14-MROCZKA
Special weather statement, Jan 31, 9:23 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1023 PM EST THU JAN 31 2008 ALZ065-068-010415- COFFEE-GENEVA- 923 PM CST THU JAN 31 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE AND WESTERN GENEVA COUNTIES IN SOUTHEAST ALABAMA... * UNTIL 1015 PM CST AT 924 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LIBERTYVILLE...OR 9 MILES SOUTHEAST OF ANDALUSIA...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE NEAR... ELBA BY 955 PM CST. NEW BROCKTON BY 1000 PM CST. WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 14-MROCZKA
Local storm report, Jan 31, 10:04 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1104 PM EST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG OZARK 31.46N 85.64W
01/31/2008 DALE AL EMERGENCY MNGR
ONE LARGE AND SEVERAL SMALLER TREES WERE REPORTED DOWN IN
DOWNTOWN OZARK.
&&
WOOLSpecial weather statement, Jan 31, 10:48 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1148 PM EST THU JAN 31 2008 ALZ068-FLZ007-009-010515- GENEVA-HOLMES-INLAND WALTON- 1048 PM CST THU JAN 31 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WESTERN GENEVA...NORTHWEST HOLMES AND NORTHERN WALTON COUNTIES... * UNTIL 1115 PM CST AT 1044 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF ELBA TO 15 MILES NORTHEAST OF CRESTVIEW...MOVING EAST AT 40 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 7:39 PM CST | Severe Thunderstorm Warning | TAE | Coffee | 51 min |
| Jan 31, 11:17 PM CST | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 43 min |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.